HEROIN IS A DRUG TO MAKE THE WORLD GO AWAY

THIS IS A BLOG ABOUT A LIFE WITHOUT HEROIN



Monday, 26 March 2012

Back In The Wars

IT'S INCREDIBLY BRIGHT AND SUNNY. The sunlight is shining right into the back of my head, giving me blind spots. My Seroquel/quetiapine is still making me sleep twelve hours per day and I have mild chronic fatigue symptoms. I put my back a bit out on Saturday by lifting my right foot to tie a shoelace. It hasn't been the same since.

Yesterday, full of craving for heroin and miserable with my bad back I just went back to bed and slept all day. Then I woke up in the evening and scored, felt all right this morning, and have an inkling that from now on I should be OK without any heroin. The gear has got progressively weaker over the past week. Yesterday's dose I barely felt at all. So I've weaned myself off it unintentionally, purely by buying bad gear. I look to the future and see no drugs in it.

I'm fed up that all my friends are drug-takers. Even Paddster, who had a 35 year plus heroin habit, is on Suboxone, though he uses no illicit drugs. Everyone else I know uses heroin or crack or Valium-type drugs ~ usually in an on-again off-again manner. I don't want to be taking drugs even occasionally. I hate crack. Heroin is too weak plus it's addictive, plus I haven't the veins for it. Valium is unnecessary when you have something like quetiapine blocking any anxiety. I do drink alcohol, albeit sparingly. I'm just fed up of feeling half-ill all the time. I have diarrhoea. I feel dizzy. My eyes react badly to the bright sunlight (photophobia). They also react badly to overhead lights at night. I still get the bizarre thoughts that are supposed to be associated with the schizophrenic component of schizoaffective disorder. That is, I feel thoughts popping in from outside. Loud, bizarre thoughts. I still hear voices occasionally but they're quiet ones. I still get paranoia and have to remind myself that that's exactly what it is... And I feel constantly this low-grade depression that I cannot really snap out of. I am sure that without Seroquel I would be far more depressed.

When I last tried coming off antipsychotics at some time over December-January I felt suicidally depressed as well as paranoid and irritable and the traffic started talking to me one day, calling me a pervert. I would really like to be able to come off all drugs all together. It feels strange to me to be so focused on getting off methadone, yet knowing I'll likely have to stay on quetiapine. Maybe this summer I'll give coming off all meds one more try. By then I should be off methadone completely. The rate I'm going I should be off it in just over 12 weeks. I no longer feel feverish and excessively sweaty ~ symptoms that crop up randomly every few weeks and seem to bear no relation to my methadone dose, or whether or not it has recently been lowered, or whether or not I have recently been at the heroin. I think it's just some undiagnosed low-grade medical condition I have giving me chills and sweats like that.

Anna Grace says she's going to stop her main blog at blogger because she's fed up of the spiteful anonymouses making snide comments. I think she should never say never and just carry on, even if she does start up another blog elsewhere...

I'd better go now; my head's spinning like a top...


Illustrated: migraine aura ~ I still get this a lot, even though I'm lucky enough not to get the headaches these days...

7 comments:

eyelick said...

Well, hopefully your "inkling" is correct.

The aura actually looks pretty, although nothing is pretty while having a migraine.

Sorry your medication has been making you tired. It's so awful when they do that, makes it hard sometimes to want to keep taking them. Meds vs no meds can be a difficult decision to make... it pretty much comes down to - can you cope with life and be productive without it?

bugerlugs63 said...

I've never heard of a migraine aura before . . . but occasionally up in the top left corner of my vision I see a zigzag line in an arc of electric rainbow colours. I told the Dr about it as it can be distracting after half a day and she looked at me as if to say "and what had you been taking?" . . . Or maybe that was me being paranoid. Either way she didn't offer an explanation.
So I'm gonna google it now, thanks for that. It is like the one in the picture but way more colourful. It shudders as well. How bizarre . . .
I hope you start to feel better soon. I'm very wary of meds but as Eyelick said it depends how life is without them I suppose.
Maybe when you have stabilized without methadone and gear you could reduce the "legal" stuff, slowly to see how you feel . . . though I still think you would benefit from having more to "do". I could probably sleep 14 hrs if I didn't have to do things but I know that would depress me and leave me more lethargic.
Our local parks, and possibly yours, take on volunteers (planting/designing etc) which probably sounds like the worst idea in the world . . . but a bit of physical work, outdoors with nature can be so surprisingly stimulating ;-)
I really hope this Summer will bring some joy into your life.
with love as always x

Akelamalu said...

I hope your inkling is correct Gleds. x

Baino said...

You need new friends. I'm lucky. Trying to give up smoking but the laws here are so strict and none of my good friends smoke so should be a little easier. (AnnaGrace can disallow anonymous comments if she uses Blogger.)

Syd said...

Time for a change, right Gleds? There are lots of ways to make new friends, but it would involve removing yourself from the users and those who remind you of drugs. A clean slate sounds good to me.

Anna Grace said...

Hey honey, I have blogged again at blogger. Still I'm only go in depth on my other blog. Have you got my blog address yet. You never said if you did get it.

Glad to hear you're getting off the pink, or in your case green syrup.

I like my new hair do. I never have to brush or wash it. I just have to put on red lips, and a little eye liner, and I look like a punk rocker. A little like Courteny Love circa 1992.

I hope you are following me. You're right never say never. I just might come back here to blogger. I'm just going to change all the pictures to update what my life is like now.

I have a question, why when you put a can of Coke a cola in water it sinks, but if you put a can of diet coke in water, it floats? I need to know why.

Missing you my love.
Anna Grace Young

Gledwood said...

EYELICK: What inkling is that? I'm lost now... I wrote so much. I have stopped the quetiapine for a while as it was just making me feel more ill on it than I was without it. And it didn't block out the moodiness or depression or the low grade "voices" (which are just like echoey noises and random syllables most of the time). I'm going to go as long as I can without antipsychotics to see how I REALLY feel without them, then at least I know how I really am. I get so scared of coming off sometimes when I'm on antipsychotics and syptoms, especially paranoia, are still coming through... it's quite reassuring to know that I CAN survive without them... And I think a lot of psychiatry and psychiatric meds are pure BULLSHIT.

KNOW WHAT I MEAN...

BUGERLUGS: Your doctor needs her head testing if she doesn't even know what migraine aura looks like. Surely migraine is one of the top 20 complaints any GP hears about and approx. 50% of migraine sufferers do get the aura which can involve anything from zigzaggy black and white lines to complete blindness in one (or both) eyes. The most beautiful aura I ever had was rainbow coloured, like the spectrum you see off a CD held to the light... in the most intricate patterns. It obstructed most of my field of vision and lasted the best part of an hour before fading. I'm very lucky now NOT to get the migraine headache afterwards. The last time I did get the headache was about 18 years ago and it was so bad I literally couldn't move, let alone walk without agony every time I moved my head. This went on for 3 days nonstop... awful business...

You should definitely tell your GP everything about any migraine symptoms you get as I hear there are new drugs coming on the market all the time... stuff that didn't even exist when migraine was a problem for me.

By the way stress was the usual cause of my migraines... how about you??...?

AKELAMALU: Hang on I have to check what this inkling was! I cannot remember now (it's about 2 or 3 weeks later!!)

BAINO: yes I definitely need new friends you're dead right :-) :-(

SYD: Yeah it's gonna be very difficult. The only way I know of making new friends with ease would be to associate myself with NA. Bear in mind the reason I'm not a full member now is that they consider a person on methadone to still be "using". I cannot become a fully-fledged NA member until I get OFF that shit... yet another major reason I want to reduce from my current 30mg to nothing...

ANNA GRACE: No idea why the Diet Coke floats whereas normal coke sinks... all I can say is Diet Coke is rank whereas the proper variety is lovely!

Yes I did get your new blog addresses but only one of them worked! I promise to be a regular visitor at both... Gotta run now I'm at an internet caff and about to be terminated!!